Georgia, 2006

Flash Flood in Georgia, September 3, 2006

September 3, 2006 · NWS CAE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 3, 12:40 PM EST, 8 hours 55 minutes earlier.

Area forecast discussion, Sep 3, 12:40 PM EST, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
140 PM EDT SUN SEP 3 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A FEW SHOWERS THIS AFTERNOON...MAINLY IN THE CSRA ALONG WEAK
CONVERGENCE/HIGHER SURFACE THETA-E REGION. EXPECT ISOLATED
SHOWERS/POSSIBLY A THUNDERSTORM EARLY THIS EVENING THEN PARTLY
CLOUDY...MAY SEE MORE STRATUS/FOG TOWARD DAYBREAK WITH LOW LEVELS
REMAINING QUITE MOIST AND DRY AIR ALOFT. SOME DIFFERENCES NOTED IN THE
MODELS THROUGH THE SHORT TERM PERIOD. BOTH MODELS SHOW WEAK
SURFACE TROUGH ACROSS GEORGIA AND THE CAROLINAS NEXT COUPLE OF
DAYS BUT NAM APPEARS TO PUT MORE EMPHASIS ON A WEAK LOW PRESSURE
AREA OFFSHORE...RESULTING IN WEAKER LOW LEVEL MOISTURE ADVECTION
INTO GEORGIA AND THE CAROLINAS NEXT COUPLE OF DAYS THAN GFS. UPPER
LOW DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS...NAM MUCH
SLOWER...AND CUTS SYSTEM OFF IN THE MISSISSIPPI VALLEY...WHILE GFS
MORE PROGRESSIVE...WITH LOW IN THE OHIO VALLEY AND SURFACE COLD
FRONT NEAR THE CAROLINA COAST EARLY WEDNESDAY. NAM HAS MUCH LOWER
QPF AND IS SLOWER WITH DRYING OUT WEDNESDAY. PREFER THE GFS BASED
ON CURRENT TRENDS...MOISTURE IS INCREASING...AND STRONGER LOW OFF
THE COAST EARLY IN THE PERIOD LOOKS SUSPECT BASED ON CURRENT
OBSERVATIONS. SO EXPECT PRECIP WATER TO INCREASE TO AROUND 2.00
INCHES BY TUESDAY. WITH WEAK TO MODERATE INSTABILITY AND LOW
LEVEL CONVERGENCE...EXPECT SCATTERED CONVECTION THROUGH
TUESDAY...POSSIBLY BECOMING MORE WIDESPREAD TUESDAY AFTERNOON AS
UPPER LEVEL TROUGH AMPLIFIES TO THE WEST. PREFER COOLER MAV MOS
MAXIMUM TEMPS DUE TO MOISTURE...OVERNIGHT LOWS...GUIDANCE HAS BEEN
TOO COOL.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NEAR CLIMATOLOGY THROUGH THE EXTENDED WITH TEMPS...BASED ON
ENSEMBLE GUIDANCE PRECIPITATION CHANCES LOOKS LOW BY LATE
WEDNESDAY AS MOISTURE SHIFTS TO THE COAST. ALTHOUGH 12Z GFS
SUGGEST PRECIP THU INTO FRI AS SHORT WAVE MOVES OUT OF GULF TOWARD
CAROLINAS...VORT MAX LOOKS SUSPECT. WILL FORECAST A DRY FORECAST
THURSDAY THROUGH WEEKEND.

&&

.AVIATION...
CEILINGS ARE GRADUALLY RISING EARLY THIS AFTERNOON. WILL EXPECT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON
INTO EARLY EVENING. NUMERICAL GUIDANCE INDICATING THE POSSIBLITY OF
LOWERING VSBYS/CIGS LATE TON/EARLY MON MORN.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Sep 3, 3:18 AM EST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
418 AM EDT SUN SEP 3 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040818-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
418 AM EDT SUN SEP 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 02:36 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Burke

When
September 3, 9:35 PM EST to 11:59 PM EST
Where
Burke County, 5 mi NE of Waynesboro
Reported by
DEPT OF HIGHWAYS
Coordinates
33.061, -82.001 (the zone’s center; the record gives no point)

Highway Dept. reported flooding on secondary roads off of hwys 23, 56, and 80 northeast of Waynesboro. Flooding was also reported on secondary roads in the Keysville area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532500.